Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone

V. Devaramane, P. V. Bhandary, N. Veena, C. Bharti, S. Vasudev

Research output: Contribution to journalArticle

Abstract

Methylphenidate is a stimulant drug which is used for the treatment of attention deficit hyperactivity disorder. Here, we report a case of akathisia and dyskinesia on starting methylphenidate in patient who was on risperidone. The symptoms disappeared on stopping methylphenidate, despite continuing risperidone and reappeared on starting methylphenidate again. Hence, physicians should be aware of the possible effect of dyskinesia when using a neuroleptic and a methylphenidate together in a patient.

Original languageEnglish
Pages (from-to)112-113
Number of pages2
JournalJournal of Clinical and Diagnostic Research
Volume5
Issue number1
Publication statusPublished - 21-03-2011
Externally publishedYes

Fingerprint

Psychomotor Agitation
Methylphenidate
Risperidone
Dyskinesias
Attention Deficit Disorder with Hyperactivity
Antipsychotic Agents
Physicians
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Medicine(all)
  • Clinical Biochemistry

Cite this

Devaramane, V., Bhandary, P. V., Veena, N., Bharti, C., & Vasudev, S. (2011). Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone. Journal of Clinical and Diagnostic Research, 5(1), 112-113.
Devaramane, V. ; Bhandary, P. V. ; Veena, N. ; Bharti, C. ; Vasudev, S. / Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone. In: Journal of Clinical and Diagnostic Research. 2011 ; Vol. 5, No. 1. pp. 112-113.
@article{be6bb66f9eaf494e90efb353915a2bc3,
title = "Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone",
abstract = "Methylphenidate is a stimulant drug which is used for the treatment of attention deficit hyperactivity disorder. Here, we report a case of akathisia and dyskinesia on starting methylphenidate in patient who was on risperidone. The symptoms disappeared on stopping methylphenidate, despite continuing risperidone and reappeared on starting methylphenidate again. Hence, physicians should be aware of the possible effect of dyskinesia when using a neuroleptic and a methylphenidate together in a patient.",
author = "V. Devaramane and Bhandary, {P. V.} and N. Veena and C. Bharti and S. Vasudev",
year = "2011",
month = "3",
day = "21",
language = "English",
volume = "5",
pages = "112--113",
journal = "Journal of Clinical and Diagnostic Research",
issn = "2249-782X",
publisher = "Journal of Clinical and Diagnostic Research",
number = "1",

}

Devaramane, V, Bhandary, PV, Veena, N, Bharti, C & Vasudev, S 2011, 'Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone', Journal of Clinical and Diagnostic Research, vol. 5, no. 1, pp. 112-113.

Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone. / Devaramane, V.; Bhandary, P. V.; Veena, N.; Bharti, C.; Vasudev, S.

In: Journal of Clinical and Diagnostic Research, Vol. 5, No. 1, 21.03.2011, p. 112-113.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone

AU - Devaramane, V.

AU - Bhandary, P. V.

AU - Veena, N.

AU - Bharti, C.

AU - Vasudev, S.

PY - 2011/3/21

Y1 - 2011/3/21

N2 - Methylphenidate is a stimulant drug which is used for the treatment of attention deficit hyperactivity disorder. Here, we report a case of akathisia and dyskinesia on starting methylphenidate in patient who was on risperidone. The symptoms disappeared on stopping methylphenidate, despite continuing risperidone and reappeared on starting methylphenidate again. Hence, physicians should be aware of the possible effect of dyskinesia when using a neuroleptic and a methylphenidate together in a patient.

AB - Methylphenidate is a stimulant drug which is used for the treatment of attention deficit hyperactivity disorder. Here, we report a case of akathisia and dyskinesia on starting methylphenidate in patient who was on risperidone. The symptoms disappeared on stopping methylphenidate, despite continuing risperidone and reappeared on starting methylphenidate again. Hence, physicians should be aware of the possible effect of dyskinesia when using a neuroleptic and a methylphenidate together in a patient.

UR - http://www.scopus.com/inward/record.url?scp=79952681085&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79952681085&partnerID=8YFLogxK

M3 - Article

VL - 5

SP - 112

EP - 113

JO - Journal of Clinical and Diagnostic Research

JF - Journal of Clinical and Diagnostic Research

SN - 2249-782X

IS - 1

ER -

Devaramane V, Bhandary PV, Veena N, Bharti C, Vasudev S. Akathisia and dyskinesia on starting methylphenidate in a patient on risperidone. Journal of Clinical and Diagnostic Research. 2011 Mar 21;5(1):112-113.